| Model Number |
SIG45CTAVM |
| Medical Device Problem Code |
Entrapment of Device (1212)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Tissue Breakdown (2681)
| Date of Event |
01/08/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant products: egiauxl endogia ultra univ xl stapler - (lot#unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a parenchymotomy on a hepatectomy, the stapler became stuck in the closed position with no possibility of reopening it.Dissection was performed to reposition the vascular clamps, as well as cutting the vein on the common trunk with scissors, in order to extract the stapler.This resulted in an approximate 90-minute extension of the operative time, bleeding, and the sacrifice of the middle hepatic vein.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the proximal end of the reload adapter was broken.Tissue was noted between the jaws.The reload was returned clamped.The broken section of reload adapter remained in the distal end of the adapter.The reload was manually opened and fully fired.It was reported that the instrument locked on tissue.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur due to over flexure of the reload while attached to the instrument.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.